MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS NAVIGATION STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS NAVIGATION STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611000
Medical Device Problem Codes Use of Device Problem (1670); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported first aborted case using 3d c-arm and they could not keep the phantom in the image as the patient was very large.Cutting out the interior sections of vertebral body, cutting the phantom out of the image.L4 to s1 pliff using the ling sighter system not velys.What step were they on when this issue occurred? spinning images.Was this a robotic or navigation only procedure? navigation only.Troubleshooting: first spin taken with tight margins didn't get the phantom in the image; required a re-spin.Second spin went through with a significant part of vertebral body cut off, the phantom moved.Anatomy check was far off, not even close.Third spin, the phantom and image cut off significant portions on the anterior bodies, used guess work to see how far they went out.Put in some screws, immediately spun again to check the phantom was out of the image again and screws were misplaced.Fourth and sixth screws inserted were both high and in the disc space.Surgeons swore by the anatomy check, surgeon did the anatomy check both on the hardware in patient and landmarks looked good.The screws were off but they were not off while navigating.Aborted using the velys spine robot.Used stealth and o-arm to complete case.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: investigation summary according to the information received, the issue with the following product: 451611000 sn (b)(6).Problem reported: customer reported first aborted case using 3d c-arm and they could not keep the phantom in the image as the patient was very large.Cutting out the interior sections of vertebral body, cutting the phantom out of the image.L4 to s1 pliff using the ling sighter system not velys.Investigation summary: two issues were investigated: issue #1 the investigation confirmed the described issue of "could not keep the phantom in the image" this issue was investigated and reviewed by the systems team.The investigation showed that the system performed as expected when the phantom could not be detected and no defect was found with the system.It is likely that the phantom was not positioned in the image sufficiently to complete registration.As to the exact reason why the phantom could not be detected, this could not be determined with the available evidence and can be related to a combination of factors: patient size/anatomy (large bmi and highly lordotic), the procedure type (mis), and phantom positioning.As the ifu is providing recommendations on how to troubleshoot patient lack of detection, the event is due to the user not sufficiently attempting to troubleshoot the situation.The single use phantom was not returned and could not be assessed directly.Instead, inferences are made based on the provided images and logs.The reporter indicated that there was no negative impact to the patient outcome and no patient harm beyond extended or time and the investigation did not find that the system was behaving improperly.This issue will be continued to be monitored through complaint trending as part of post market surveillance.Issue #2 the investigation could not confirm the described issue of screws 4 and 6 were "off and in the disc space" this issue was investigated and reviewed by the systems team.The investigation reviewed for multiple potential causes such as array motion, instrument issues, and use related scenarios such as technique of bone preparation.Given the available information and the constraints of the logs, a probable cause cannot be determined with confidence.The reporter indicated that there was no negative impact to the patient outcome and no patient harm beyond extended or time and the investigation did not find that the system was behaving improperly.This issue will be continued to be monitored through complaint trending as part of post market surveillance.Root cause: issue #1: use error issue #2: no failure found.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history review of the device history record(s) showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VELYS NAVIGATION STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
chemin blanc 38
le locle 
SZ  
9083863534
MDR Report Key22993093
Report Number1526439-2025-01135
Device Sequence Number9519688
Product Code OLO
UDI-Device Identifier10705034645995
UDI-Public(01)10705034645995
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K233228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Patient Weight138 KG